Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/54218
Type: Artigo de periódico
Title: Acute psychotic disorders induced by topiramate - Report of two cases
Author: Stella, F
Caetano, D
Cendes, F
Guerreiro, CAM
Abstract: We report on two epileptic patients who developed acute psychosis after the use of topiramate (TPM). One patient exhibited severe psychomotor agitation, heteroaggressiveness, auditory and visual hallucinations as well as severe paranoid and mystic delusions. The other patient had psychomotor agitation, depersonalization, derealization, severe anxiety and deluded that he was losing his memory. Both patients had to be taken to the casualty room. After interruption of TPM in one patient and reduction of dose in the other, a full remission of the psychotic symptoms was obtained without the need of antipsychotic drugs. Clinicians should be aware of the possibility of development of acute psychotic symptoms in patients undergoing TPM treatment.
Subject: psychiatric disorders
hallucination
delusion
topiramate
Country: Brasil
Editor: Assoc Arquivos De Neuro- Psiquiatria
Rights: aberto
Identifier DOI: 10.1590/S0004-282X2002000200019
Date Issue: 2002
Appears in Collections:Artigos e Materiais de Revistas Científicas - Unicamp

Files in This Item:
File Description SizeFormat 
WOS000175890500020.pdf159.97 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.